DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Pancreatitis associated with clomipramine administration in a dog.

Author(s): Kook PH, Kranjc A, Dennler M, Glaus TM

Affiliation(s): Clinic for Small Animal Internal Medicine, University of Zurich, Winterthurerstr. 260, CH-8057 Zurich, Switzerland.

Publication date & source: 2009-02, J Small Anim Pract., 50(2):95-8.

Publication type: Case Reports

A three-year-old, male, entire, Yorkshire terrier was presented with peracute onset of abdominal pain and vomitus. Clinicopathological abnormalities included severely increased serum lipase activity, immeasurably high serum trypsin-like immunoreactivity and mild hypocalcaemia. Canine pancreatic lipase immunoreactivity (cPLI) was intended to be measured, however, the sample got lost. Ultrasonography revealed a hypoechoic pancreas with small amounts of peripancreatic fluid and hyperechogenic mesentery. Acute pancreatitis (AP) was diagnosed and the dog recovered with appropriate therapy within 48 hours. Clomipramine, a selective serotonin reuptake inhibitor (SSRI) for alleviating signs of separation anxiety had been given for seven weeks. Two similar, albeit less severe, episodes associated with previous courses of clomipramine had occurred eight months earlier that responded to discontinuing clomipramine and supportive care. As SSRIs are associated with AP in human beings and no other trigger could be identified, we conclude that clomipramine should be considered as a potential cause when investigating causes for AP in susceptible breeds or other dogs presenting with compatible clinical signs.

Page last updated: 2009-10-20

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017